Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having urinary tract infection. Taking amoxicillin. What is the long term antibiotic remedy?

Answered by
Dr.
Dr. V. Sasanka

Urologist

Practicing since :1995

Answered : 529 Questions

default
Posted on Sun, 8 Dec 2013 in Urinary and Bladder Problems
Question: prostatitus---had for 30 yrs after urinary tract infection in 1982 that i contracted after knee surgery. gave me too much GEOCILLIN that took out the good flora etc. i always burn when i urinate and have pressure up the butt. accupuncture works some. recent flare up dr gave digital and it burned like crazy out the penis. he said soft and mushy. put me on amoxicillin as i work out alot and do not want to rupture achilles. the burning is the worst part on urination. ice helps. can you comment on ARNICA, CONIUM, NAMENDA, AND XXXXXXX SERRULATA. going crazy with this thing. some sources say combine ARNICA 6C WITH CONIUM 6C--2X DAILY. I am not looking for long term antibiotic remedy. thanks
doctor
Answered by Dr. V. Sasanka 24 hours later
Brief Answer: Physical therapy might help. Detailed Answer: Hi, What you have mentioned is almost the typical history of patients who present to us with long forgotten episode of acute prostatitis followed by recurrent flareups. If you are hurting badly, there is certainly a role for use of antibiotics - you can give your urine for culture after a prostatic massage, and start antibiotics accordingly. I do understand that you are not comfortable with long term antibiotics, but you could try them at least short term initially, and maybe switch to something like Nitrofurantoin / Sulphamethoxazole -trimethoprim / Cephlexin which at very low doses practically have no side-effects, and and do actually help and you might be able to stop them altogether after 3 months rather than continue life long. You also could try other measures such as use of alpha-blockers such as Flomax, and even use physical therapy like sitz baths which would involve your immersing yourself in a tepid bath, and relaxing for 20-30 minutes or so. Yoga or TaiChi are known to help very much in refractory cases. I am glad to know Ice helps in your case. I personally have no experience with the herbal medication that you have mentioned, but offhand, I suggest that if you really want to use them, please ensure that conventional drugs are not avoided altogether. Let me know how you are progressing. If you have urinary obstruction, sometimes the best procedure might be a prostate resection. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. V. Sasanka 6 hours later
thank you dr. i am on doxycycline and for 5 days no change. would you sugguest to change to cipro or levaquin as they may be better. i do not want to tear my achilles as i work out alot. and lastly are the nitrofurantoin, splphamet---etc prescription drugs and is one better than the other---you did a great job answering my question and thank you very muchl
doctor
Answered by Dr. V. Sasanka 6 hours later
Brief Answer: Doxycycline better for urethral infection Detailed Answer: I do not expect doxycycline to work in your case though it is excellent for urethral infection where it could be the drug of choice. Definitely Ciprofloxacin or Levofloxacin or Ofloxacin are better, and I guess you need to probably be careful in your workout regimens to avoid tendon injuries, which are more common among younf adults and adolescents. I also feel that you could benefit from use of drugs like baclofen which is a skeletal muscle relaxant which might get your pelvis muscles to ease up, and reduce lower abdominal discomfort. Also use of drugs like Pregabalin which mighht reduce the firing of pelvic nerves. Unfortunately, not everyone gets better with a standard treatment regimen, and your condition is a fairly common condition that is seen by most urologists. each of us have our own pet way of treating, and you need to juggle with combinations a bit to find the right one that suits you. This is also the reason why I advised you to not rely on medication alone, and see if physical therapy such as sitz baths and yoga will help. I am sure the drugs which I mentioned earlier are reasonably safe, but at the outset, I also should tell you that a 3 month course with sulfas is likely to produce an effect equivalent to 2 months with drugs like Levaquin, but the cost is much less, and if you are not allergic to sulfas, is reasonably safe. I really am not sure how the system works in your place of residence but I think it would be difficult to get them without prescription.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Baclofen

doctor1 MD

What do you think of marinol for nerve pain? I m trying increasing my dose of gabapentin and haven t noticed a difference. I m up to 300 mg 3x/day. Also a fentanyl patch 50 mcg per hour every three days. My history is somewhat complex. In 2008 I ended up with a yeast infection on my spinal cord, cauda equina syndrome, among other things. My spinal cord was debrided twice during a four month hospital stay, I nearly died twice. Seven months later I underwent spinal fusion, T8-S1, with instrumentation. Hence the pain. I also take tizanidine and baclofen to prevent spasms. I already had some nerve pain but it is much worse. I had just never heard of this drug in my vast medical experience since 2008, but I did smoke pot in college (1973-77) I can t walk and am in a wheelchair, but not a motorized one. Have you seen the OLD people in those commercials? Thank you for your time. Sincerely, Luanne Thomas

doctor1 MD

Hi, I am currently taking 1). Methadone 10 mg. pills 120 mg. per day. 2). dilauted 8mg. tabs 16mg. per day 3). Depakote 250 mg. tabs and I take 750 mg. per day, and 4). testosterone injections 200 mg. every 2 weeks. So here s my question, I m also taking baclofen I don t know the dose but I would think it s whatever a Dr. would prescribe to a person like me taking the meds I have listed above I take 3 tablets a day and I m currently experiencing a lot of muscle spasms so last 3 nights I took 2 baclofen at bedtime, and this morning when my wife tried to wake me up I must have been dreaming because when she asked me some pretty normal questions I gave her some strange answers to her questions, infact one question she asked me the answer I gave her involved one of my aunts that if I was awake and in a normal state of mind the aunt that I mentioned has been dead for like 8-9 years, I m just wondering if baclofen mixed w/ any of these meds I have mentioned could cause strange dreams???

doctor1 MD

My 52 year old boyfriend gets Hiccups that don t go away until he goes to sleep, and they continue for awhile, even in his sleep, he has ulcerative colitis, but has not had any flare ups in almost 2 years, other than that he has no other medical conditions, is not overweight, and lifts weights four times a week, he usually gets them again shortly after eating, he has been to a GI specialist and has has had an EGD done, with no significant findings, he has been presribed Baclofen, and Reglan, and was instructed to take 2 Prilosec daily, none have made any difference, any suggestions on a specialist that could possibly help him? We have made several hospital visits as well, and MRI s, CT scans and x-rays have all been done, showing nothing, they come so close together sometimes that he can t breath, any advise would be greatly appreciated. He has complained to me before that it feels like his ears are clogged, just curious if you think there could be any correlation. Thanks so much.

doctor1 MD

Dear there, I have got Bell s Palsy last September, I have been improving. Unfortunately this month I have been facing an awkward symptoms in my left side of the face. I have pain behind my left ear (I think it is the 7th nerve). In the same time, when I close or blink my left eye, the muscle around my lips is contracted. Also, when I move my nose muscle, my eye lid also contracted. So. I went to see a neurologist, he told me that I have got Clonic Hemifacial Spasm !! he gave a medical prescription : 1- baclofen (5 mg) once daily. 2- physical therapy (Electrical muscle stimulation (EMS) I have been searching about this condition. I can t believe that I have got Clonic Hemifacial Spasm because I have been watching a medical video about patients with the same condition and it seems different from the condition that I have got.. I went to another neurologist. He told me that I have got Synkinesis !! So, am I having Clonic Hemifacial Spasm or Synkinesis ? and what should I do ? thank you for your help. I really appreciate it.

doctor1 MD

How can one get rid of hiccups that have been going on for 3 days or so...and hiccuping every time I take a breath

doctor1 MD

In the morning I take approximately 20 pills..more often than not I get a bad case of the hiccups. This morning I could not get rid of them and ended up throwing up water, mucus and my pills...This has happened on more than one occasion but this...

doctor1 MD

Hello I am an alcoholic, I just got out of detox last week, I am taking hydroxyzine it seem to help with cravings and my anxiety do you have any suggestions or know of any other non narcotic non barbiturate meds that may help get me through the...